Journal of Mathematics and Statistics

A Comparative Study of the Performances of the OLS and some GLS Estimators when Stochastic Regressors are both Collinear and Correlated with Error Terms

Kayode Ayinde

DOI : 10.3844/jmssp.2007.196.200

Journal of Mathematics and Statistics

Volume 3, Issue 4

Pages 196-200


The Classical Linear Regression Model assumes that regressors are non – stochastic, independent and uncorrelated with the error terms. These assumptions are not always tenable especially where regressors are not often assumed fixed in repeated sampling. In this paper, with stochastic regressors, the performances of the Ordinary Least Square (OLS) and some Generalized Least Square (GLS) estimators are investigated and compared under various degree of non – validity of multicollinearity and correlation between regressor and error terms’ assumptions through Monte – Carlo studies at both low and high replications. The mean squared error criterion is used to examine and compare the estimators. Results show that the performances of the estimators improved with increased replication. The ML and MLGD (GLS) estimators compare favorably with the OLS estimator with low replication. However with increased replication, the OLS method is preferred among the estimators in estimating all the parameters of the model in all level of correlations.


© 2007 Kayode Ayinde. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.